Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Elevated GPT/ ALT in liver test - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3156 Questions
User :   Hi
i received my blood test which included liver test. I made this test because for the last 3 months i had urticaria coming and going. I started taking Xyzal one a day prescribed by the doctor. Then lately i was taking one every two days and lately one pill every three days.However i made blood tests to put my mind at rest and all tests (cholesterol,lipids,white bloodcells,thyroid, and urine were in the reference range.) and also all liver tests( GOT/AST,alkaline phosphatase, Gamma GT, total bilirubin are in the reference range) except one which is the GPT/ALT. its reference range is 1 to 40 and the result came 79.0 U/L.
I am very worried that i may have something serious.
Thanks XXX                                             
Doctor :   Hello.
Doctor :   Let me read your query.
User :   Ok thankyou
Doctor :   Give me your age, height and weight?
User :   35 years. height 1.70mtrs and weight 80Kg
Doctor :   Ok.
Doctor :   Do you smoke or consume alcohol?
User :   smoke no. alcohol a glass every week but since 2 months none since my wife is pregnant so we are not drinking any
User :   alochol i mean red wine
Doctor :   Ok.
Doctor :   Increased GPT/ALT means injury to liver.
Doctor :   It could be due to infection, alcohol, drug,
Doctor :   etc.
User :   i see
User :   could it be xyzal pill effect?
Doctor :   Since when are you taking it?
User :   and is the injury irreperable? is the value 79.0 extremely high ?
User :   since April 2010 when the urticaria started showing
Doctor :   Ok.
Doctor :   Do you have any other symptoms like fever, jaundice, pain abdomen, etc.
User :   no none.
Doctor :   Ok.
User :   just every three days if i dont take one pill of xyzal i start having like hives. not all around the body i mean in certain places
Doctor :   Ok.
Doctor :   Are you on any other medication?
User :   i took sedoxil . one pill a day for 10 days in March 2010. and regularly take visionace tablets every day due to my retinitis pigmentosa
Doctor :   Ok.
Doctor :   The level of the enzyme will come down once the cause is eliminated.
User :   i understand.
User :   do you suggest an ultrasound right away?
Doctor :   As you not having any symptom,
User :   thanks very much for your assistance.
Doctor :   I would recommend you have a retest done after a month.
User :   ok. many thanks doctor for now. thansk for all your help
Doctor :   If the enzyme level is still high or increased, you consult a gastroenterlogist/ gp.
Doctor :   for further help.
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor